MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610135
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not explanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the plastic did not deploy from the angio-seal device and the tip cracked.The procedure being performed was a neurovascular procedure.Additional information was received on 08apr2021.The estimated blood loss was less than 250cc.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update section h3, and to provide the completed investigation results.One 8fr angio-seal evolution device was returned for product evaluation.The evolution body was returned mated with the sheath along with the header bag.No other components were returned for evaluation.Visual inspection revealed that the carrier tube assembly was found to be mated with the hemostasis sheath and the deployment sleeve was in rear lock position with the color bands fully exposed.The button was felt stiff upon receipt.There was a kink observed on the proximal portion of the sheath and it was bent in a 90-degree angle.The upper handle was then removed from the lower handle exposing the gearbox assembly.The gearbox assembly had advanced into the distal position along with the rack.The gearbox assembly was then removed from the lower handle.Microscopic visualization showed that either the stake or the suture was present around the spool.A small particle from the stake can be seen in the rack under the microscope.A small piece of stake was found within the device which is about 1 mm in length.Based on the returned device, the complaint could be confirmed for suture detachment as the suture was not found tethered and the suture stake was shorter in length and came out from the rack.A non-conformance report (nc) was initiated to address this issue.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9.

Brand Name
8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key11766553
Report Number2243441-2021-00016
Device Sequence Number4503419
Product Code MGB
UDI-Device Identifier00389701011776
UDI-Public00389701011776
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue NumberC610135
Device Lot Number7749635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer05/10/2021
06/30/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date06/08/2021
07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR LONG SHEATH; BER CATHETER; REGULAR GUIDEWIRE